Hail, Greene
- When
- March 4, 7:38 AM CST
- Where
- Greene County, 1.65 mi E of Sgf Downtown Arpt
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.220, -93.200
Hail to the size of half dollars occurred northwest of Turners.
Severe thunderstorms with large hail fell across portions of southwest Missouri during the morning of March 4th. Additional thunderstorms with large hail fell across southern Missouri during the evening of March 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Severe thunderstorms with large hail fell across portions of southwest Missouri during the morning of March 4th. Additional thunderstorms with large hail fell across southern Missouri during the evening of March 4th. The two rounds of thunderstorms produced a swatch of 2-4 inches of rainfall from Cassville to Springfield to Salem. This rainfall caused localized flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 4, 4:37 AM CST, 3 hours 1 minute earlier. Its key messages:
Area Forecast Discussion National Weather Service Springfield MO 437 AM CST Wed Mar 4 2026 .KEY MESSAGES... - Showers and storms will move east into extreme southeastern Kansas and western Missouri early this morning and push east through the morning hours. There could be a few strong to severe storms with hail to the size of quarters and localized damaging wind risk. - A cold front will move east across the area this afternoon, additional storms will develop along the front, mainly along and southeast of I-44. Strong to severe storms will occur again with hail and isolated damaging winds gusts the main risks. - A band of heavy rainfall will be possible along and southeast of I-44 today into Thursday morning, and could lead to localized flooding where locations receive the heaviest rain. - Another cold front will move into the area late Friday and through the area on Saturday. Severe storms will once again be be possible from Friday afternoon into Saturday morning. There will the potential for hail to the size of golf balls, damaging winds and a tornado risk with this activity. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 233 AM CST Wed Mar 4 2026 A front is located across the area generally along I-44. The front will primarily remain located here, shifting slightly north to south at times, through the morning hours. Then this afternoon and evening a cold front will move southeast across the area and into northwest Arkansas into south central by this evening, before stalling from west to east across southern Missouri/northern Arkansas tonight into Thursday morning. the front will then lift north through the area on to the north Thursday afternoon. A few showers and storms will be possible the next few hours, but most locations will remain dry. An upper level trough is moving east into the plains early this morning. Storms are developing across northwestern Texas currently. Storms will continue to develop and expand in coverage and push east this morning and into extreme southeastern Kansas and far western Missouri early this morning then to the east this morning mainly along and south of the stalled front. Instability will be strongest to the west of Highway 65 and some hail to the size of quarters will occur with this cluster of storms that move into the area. There also could be some line segments and there will be a scattered damaging wind risk with the line segments. Instability will increase south of the front this afternoon and evening ahead of the upper level trough and a cold front. There will be the potential for severe storms this afternoon and evening, with hail the main risk. There will be weak low level shear and low level cape will not be overly strong therefore the tornado risk will be low but with the front stalled across the area and multiple rounds of storms some boundary interactions could risk in a low (2%) brief weak tornado risk. The front will stall across northern Arkansas and southern Missouri tonight into Thursday morning. Rounds of showers and storms will continue to develop and move across the area along and north of the front through this period. Most of this activity will be sub severe but a few stronger storms with hail the risk will be possible tonight into Thursday morning. With multiple round of rain moving across the area there will be the potential for locally heavy rainfall. The HREF LPMM precipitation amounts show the potential for a narrow band of 3-5" of rainfall today into Thursday morning along and south of I-44. This will be possible if/where training of storms can occur. The WPC has issued a Slight Risk Excessive Rainfall Outlook for today into Thursday morning for location south of I-44 where localized flash flooding will be possible under the band of heavy rainfall. Highs will warm into the 70s on Thursday afternoon as the front lifts off to the north of the area. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Issued at 233 AM CST Wed Mar 4 2026 An stronger upper level trough will dig into the southwestern U.S. on Thursday and will move into the plains on Friday and across the region on Saturday. Warm air mass will be in place as highs will warm into the 70s. An area of surface low pressure will move northeast into the central Plains on Friday and dry line will move east across central and eastern Kansas Friday afternoon and evening. Scattered storms, likely in the form of supercells, will develop and move northeast a head of the dry line Friday afternoon and evening. These storms could move into locations mainly along and west of I-49. Deep layer and low level shear will increase across the region with the approach of the trough. Modest MLCAPE of 1000 to 1500 J/kg will develop with around 100 J/kg. There will be the potential for large hail to the size of golf balls and isolated damaging winds, with the low level shear and low level cap there will also be a tornado risk. As the upper level trough moves east a cold front will sweep east and a overtake the dry line and move across the area Friday night. A line of storms will develop long front and move east across the region. Damaging winds will occur with the line with some scattered hail to the size of quarters west of Highway 65 where better instability will be in place. Instability will gradually weaken east of Highway 65 early Satruday morning, the hail risk will decrease but enough instability will remain in place for at least a scattered damaging wind risk with the line of storms until it move east of the area. Low level cap and shear will support a spin up tornado risk within the line. The front will move south of the area on Saturday, some showers could linger across south central MO behind the front Satruday morning morning before moving south during the afternoon hours. Slightly cooler conditions will occur this weekend behind the front with highs in the 60s, some locations may remain in the 50s across the northern portions of the area on Saturday. The warm front will lift north through region early next week when highs warming into the 70s again. Another system move through the region during the middle of the week bringing additional rain chances to the area. There remains differences between the model members on the exact track and timing of this system. && .AVIATION /12Z TAFS THROUGH 12Z THURSDAY/... Issued at 438 AM CST Wed Mar 4 2026 A front is located over the area and will remain over the area this morning then move south this afternoon and evening and back to the north tonight into Thursday. Winds will generally be light and variable through the TAF period. Some patchy fog will be possible early this morning. Showers and thunderstorms will move into and through the area this morning. Additional showers and thunderstorms will occur at times this afternoon into this evening. Some light rain or drizzle will be possible into tonight. IFR ceilings will develop across the area this morning, may improve briefing this afternoon then return this evening and tonight. Gusty winds and hail will be possible with the strongest storms today. && .HYDROLOGY... Issued at 233 PM CST Wed Mar 4 2026 Although some locations received more than 1" of rainfall this past week, it was not enough to overcome long-term precipitation deficits across the area. Abnormally dry soils continue to persist across the CWA. The latest drought monitor shows abnormally dry (north) to severe and extreme drought (south) affecting the region. USGS streamgages indicate streamflow is running below normal to much below normal across many area waterways. With dry antecedent conditions prevailing, official forecasts for our river forecast points do not indicate flooding occuring. Keep in mind, official forecasts only utilize 24-48 hours of QPF so any rainfall forecast beyond that time window will not be reflected in the official river forecasts. Looking at longer range (10 day), probabilistic HEFS forecasts for our river forecast points show the most likely outcome (50th percentile) indicates flows increasing, however, none are expected to reach flood stage. If more extreme QPF amounts materialize the 10% chance flow scenarios do indicate a number of river forecast locations reaching flood stage. The most recent Flood Hazard Outlook indicates that there is a limited chance for flash, urban, and river flooding later this week into next week. The WPC Excessive Rain Outlook indicates a Slight Risk for excessive rain Today and a Maringal Risk on Fri/Sat across at least portions of the region. Flash Flood Guidance across the area ranges from 1.5"-2" (1 hour) to 2.5"- 3" (6 hour). If these thresholds are exceeded localized flash flooding may occur. Although, at this time, it does not appear that widespread significant river flooding will occur, stay tuned as these events unfold. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise HYDROLOGY...Wise/Grout
Hazardous Weather Outlook National Weather Service Springfield MO 329 AM CST Wed Mar 4 2026 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 329 AM CST Wed Mar 4 2026 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Slight hail risk. Slight thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... A line of storms across north central Oklahoma and south central Kansas will move east into the area near or just after sunrise on today. These storms will continue to move east and weaken as they move east of Highway 65 this morning. Damaging wind gusts to 60 mph and isolated hail up to the size of quarters will occur this this activity this morning west of Highway 65. Additional storms will develop this afternoon and evening mainly southwest of Highway 65. There will be the potential for strong to severe storms with this activity with hail to the size of quarters and damaging winds the main risk. A band of heavy rainfall will be possible with this activity today into tonight and could lead to localized flooding south of I-44. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another system will move through the region late this week. Thunderstorms will once again form along and ahead of the front Friday afternoon continue into the overnight hours. There will be the potential for severe thunderstorms with this system from Friday afternoon into Friday night. All hazards are possible included large hail to the size of golf balls, damaging wind gusts, and few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening for locations southeast of I-44. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Special Weather Statement
National Weather Service Springfield MO
634 AM CST Wed Mar 4 2026
KSZ073-097-041300-
Crawford KS-Bourbon KS-
634 AM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BOURBON AND
NORTHWESTERN CRAWFORD COUNTIES THROUGH 700 AM CST...
At 634 AM CST, Doppler radar was tracking a strong thunderstorm near
Walnut, or near St. Paul, moving northeast at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Fort Scott, Marmaton, Walnut, Redfield, Hepler, Hiattville,
Petersburg, Farlington, Brazilton, Greenbush, Garland, and Pawnee
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3767 9509 3794 9490 3779 9462 3768 9462
3741 9509
TIME...MOT...LOC 1234Z 226DEG 37KT 3752 9505
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
PriceSpecial Weather Statement
National Weather Service Springfield MO
701 AM CST Wed Mar 4 2026
MOZ077-079-080-088>090-093-094-041330-
Dallas MO-Polk MO-Barton MO-Greene MO-Jasper MO-Dade MO-Newton MO-
Lawrence MO-
701 AM CST Wed Mar 4 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BARTON...WEST
CENTRAL DALLAS...NORTHERN NEWTON...SOUTHERN POLK...NORTHERN
LAWRENCE...NORTHWESTERN GREENE...JASPER AND DADE COUNTIES THROUGH 730
AM CST...
At 701 AM CST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Ash Grove to 6 miles
northwest of Miller to near Carterville. Movement was northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Joplin, Carthage, Webb City, Bolivar, Stockton Lake, Willard, Mount
Vernon, Buffalo, Carterville, Duquesne, Ash Grove, Greenfield,
Sarcoxie, Duenweg, Lockwood, Diamond, Golden City, Miller, Leawood,
and Walnut Grove.
This includes Interstate 44 between mile markers 7 and 39, and
between mile markers 51 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3707 9455 3737 9423 3759 9361 3764 9304
3721 9347 3709 9390 3689 9446
TIME...MOT...LOC 1301Z 232DEG 34KT 3734 9352 3727 9393 3711 9444
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PriceSpecial Weather Statement
National Weather Service Springfield MO
730 AM CST Wed Mar 4 2026
MOZ078-041400-
Cedar MO-
730 AM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT CEDAR COUNTY THROUGH 800 AM
CST...
At 729 AM CST, Doppler radar was tracking a strong thunderstorm 14
miles east of Sheldon, or 14 miles northeast of Lamar, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
El Dorado Springs, Stockton, Jerico Springs, Olympia, Caplinger
Mills, Filley, Wagoner, Cedar Springs, and Arnica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3789 9385 3787 9381 3783 9381 3783 9372
3779 9363 3758 9393 3758 9407 3782 9407
3790 9404
TIME...MOT...LOC 1329Z 204DEG 30KT 3761 9405
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PriceThe Springfield radar (KSGF), 18 km away, was scanning. The volume nearest the first event began at 13:38 UTC.
15 flood, 5 hail. Local standard time, as filed.
Hail to the size of half dollars occurred northwest of Turners.
Hail to the size of half dollars fell northwest of Turners.
Hail to the size of quarters fell in Sacville.
Hail to the size of quarters fell in Grovespring.
Hail to the size of quarters fell west of Eagle Rock.
Highway 63 was closed due to flooding just north of Highway 72 underneath a railroad bridge in Rolla.
State Highway H was closed due to flooding near Black Oak Creek.
State Highway TT was closed due to flooding near Crooked Creek.
State Highway Z was closed due to flooding north of Hartville.
State Highway AB was closed due to flooding northeast of Mansfield.
State Highway NN was closed due to flooding at Rocky Creek.
State Highway Y was closed due to flooding west of Ava.
Day Lane in Christian county was closed due to flooding.
Keltner Road in Christian County was closed due to flooding.
Buck Road in Christian County was closed due to flooding.
Wilson Road was closed due to flooding.
State Highway U was closed due to flooding.
State Highway 95 was closed due to flooding.
State Highway BB was closed due to flooding along the Big Piney River.
State Highway H was closed due to flooding along the North Fork River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2026Every state in 2026This day in weather historyWarnings in Missouri, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1311844, 1311845, 1311847, 1311848, 1311849, 1311855, 1311858, 1311860, 1311863, 1311864, 1311871, 1311873, 1311874, 1311876, 1311883, 1311885, 1311886, 1311888, 1311889, 1311891.